By Topic

Poisson approximation for excursions of adaptive algorithms with a lattice state space

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
A. A. Zerai ; Dept. of Electron. Eng., Coll. of Technol. Studies, Shuwaikh, Kuwait ; J. A. Bucklew

This paper analyzes excursions of adaptive algorithms (such as the LMS) with a lattice state space. Under certain conditions on the input and disturbance statistics, the parameter estimate error forms a Markov chain. The approximations are valid if this chain has a strong tendency toward an equilibrium point. The distribution of the number of excursions in n units of time is approximated by a Poisson distribution. The mean and distribution of the time of the occurrence of the first excursion are approximated by those of an exponential distribution. Expressions for the error in the approximations are also derived. The approximations are shown to hold asymptotically as the excursion-defining set converges to the empty set. All the parameters required for the approximations and all expressions for the error in the approximations are calculable in a relatively straightforward manner

Published in:

IEEE Transactions on Information Theory  (Volume:43 ,  Issue: 2 )